Saw my GP this evening about the ongoing chest and stomach pains / nausea. He thinks I have a number of possible things going on – firstly, inflammation in my stomach from the Naproxen, Cyclosporin and extra Prednisolone; so, he has doubled my dose of Lansoprezole, which I take to protect my stomach and has also added a stronger anti-sickness tablet. He explained that this wasn’t just to help the nausea, but to close the stomach and push any acid out and through my system faster. I don’t get acid (not that I know of) but it is worthe a try.
He examined both my stomach and chest. My stomach was quite tender and my liver and spleen slightly enlarged, which is common with my flares I think; at least, I’ve had it several times before. I didn’t think my chest was sore to touch and was just saying so, when he pressed a certain spot and made me yelp. This confuses things, as it is not consistent with my other symptoms – pain increasing on lying down and after exertion, plus breathlessness. The chances are I have inflammation in the joints within the chest as well as the previous diagnosis of Pericarditis, or it could just be one or the other, it is hard to distinguish between the two. It has improved with the antibiotics and/or extra Prednisolone at least and the above medication may help if excess acid is playing a part.
He tried to convince me to try Butrans patches again and again I refused. I do have my reasons, mainly that last time I was on something equally as strong, it masked another serious problem and could have cost me my life. Another reason is that a doctor once told me that if I became reliant on such strong pain meds so young, if anything ‘serious’ ever happened (such as an accident or surgery) then it would be difficult to control that pain and would probably require an epidural. That is not a place I want to get to.
So all we can do is see if the medication changes helps.